It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-21-2012, 08:58 AM   #1
Junior Member
(male)
 
Join Date: Sep 2012
Posts: 11
walkbesideme HB User
Not sure what's wrong with me! =/

Sorry very long but i'd much appreciate if anyone can read and post your comments/feelings!

About two weeks ago i made an appointment to bring my mmr and tetanus vaccinations up to date since i'm going to university at the end of september. I went to this appointment and had the vaccinations done - on the way home i think i had a sort of panic attack and had to sit down for 5 minutes but this cleared and i continued walking home. For the next few days i had slight muscle pain in both arms but this cleared within several days and i though nothing more of it. Just under a week after this I had a sore left armpit (the arm which i had had my mmr vaccine in) which i thought would pass but later that day i discovered a deep swollen lump under my arm (no redness, just sore/uncomfortable) which worried me so i made an appointment to see the doctor the following morning - that morning i felt a little sick but i think this was anxiety for the appointment. I went and he felt the lump and asked me a few questions before saying he though it was an infection, something like a boil or cyst and prescibed me a week long course of flucloxacillin (4x 500mg a day) - i asked him if he though it could be to do with the vaccinations but he brushed this aside saying he didn't think so. I thought no more about it and went home and took the pills for the first day. the next day i awoke feeling a little sick but not majorly so i continued the course but that evening i had a nosebleed which worried me slightly. The next day i awoke feeling terrible; sick, nauseated , mild diarrhoea and with no appetite whatsoever. I took one pill in the morning but immediatly i almost vomited just from the water and pill. My mum saw this and immediatly rang the doctor because of this adverse reaction to the antibiotic seemingly. He swapped me onto a course of clarithromycin (2x 500mg a day). For the rest of that day i laid in bed feeling terrible and unable to eat (i left it the rest of this day without taking anymore antibiotics). The next morning i awoke still feeling rough but had one of the clarithromycin tablets but this seemed to make me feel even worse with numbness in my feet an hour after taking. I decided to leave the antibiotics for a few days until i started feeling better. I was like this for 2-3 days being unable to eat and surviving off fluids - the night after the clarithromycin i had severe stomach/abdominal cramps. I started feeling better after a few days but i have been experiencing some mild heartburn, able to eat a little and move around a little more but i felt tired quite a bit and had already lost 3/4 of a stone due to not being able to eat. I made another appointment at the doctors who listened to all my ailments and felt the lump again (it has gone down a little and is no longer sore but is still present a week after) she asked me about how i felt now to which i replied a little better what with being able to eat a little more etc - she took my temperature which she said was only very slightly higher than normal and upon discussion with another gp she concluded that she felt it was the antibiotics and i jyst had to get them out of my system so plenty of fluids etc. That was two days ago now and since then i've been slowly increasing how much i can eat but i am yet to regain any of the lost weight and i have now developed a mild pain at the back of my head that feels like a stress headache which gets worse when i apply any pressure to the head. Does anyone think this is just anxiety and i'm getting better or could there be a more serious cause for all this (i'm currently terrified incase it's leukemia or another form of cancer!) - I know i should respect the doctors opinions but without them doing any tests i'm not happy in myself that i'm well and the fact that the lump is still present worries me. Plus it is now a week since i took the last flucloxacillin tablet and i'm still not feeling 100%

Last edited by walkbesideme; 09-21-2012 at 09:38 AM.

 
Sponsors Lightbulb
   
Old 09-21-2012, 09:14 AM   #2
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,113
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Not sure what's wrong with me! =/

I do think that the vaccine could have caused the lump, possibly a lymph node, to enlarge and get sore. The two antibiotics given are very potent and cause GI side effects for many. Most lymph nodes go down to normal in about a month, and since it is getting smaller, I would be encouraged that all this will go away. The headaches certainly can be tension headaches from worrying. I think you will be fine, and just had a reaction to the vaccine, then both antibiotics. Give it a little more time and if still feeling sick in a week, ask your Dr to check you out with blood tests just to make sure everything is ok.

 
The Following User Says Thank You to ladybud For This Useful Post:
walkbesideme (09-21-2012)
Old 09-21-2012, 09:23 AM   #3
Junior Member
(male)
 
Join Date: Sep 2012
Posts: 11
walkbesideme HB User
Re: Not sure what's wrong with me! =/

Thankyou for reading and commenting! yeah this is what i think too hopefully - i'm still experiencing problems with eating (getting full quickly and the occassional 'gag' if i try to eat too much) but i think hopefully i'm going in the right direction although i admit that last night the lump felt a little sore again but this has reduced throughout today so hopefully i'm on the mend!
Also the headache is very localised to the left hand side of the back of my head and there is one paticular spot which if i apply any pressure to is very painful (dull pain) ?

Last edited by walkbesideme; 09-21-2012 at 09:35 AM.

 
Old 09-21-2012, 01:14 PM   #4
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,113
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Not sure what's wrong with me! =/

The tender point in your neck is classic for a tense muscle there which is probably causing your headache. You might try some liquid antacid for your stomach. All this worry may be giving you excess acid which can cause the symptoms you describe plus nausea. OTC ranitidine or Prilosec is stronger, and if the antacid helps, it may be worth picking up one or the other to reduce acid production in stomach.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Not quite sure where to put this - Destructive/abusive thoughts/actions. Nick M Open to All Other Health Topics 4 09-02-2010 12:55 PM
Not sure what is wrong would like some advice please Brooklyn81 Open to All Other Health Topics 11 07-09-2010 05:58 AM
I'm not even sure how to start, or if this is the right forum for this jemNY Open to All Other Health Topics 3 10-29-2008 02:14 AM
not sure what is wrong with me tinymom05 Open to All Other Health Topics 2 07-15-2007 11:42 AM
I'm not sure what is wrong with my best friend!! LonelyTraveler Open to All Other Health Topics 2 04-20-2006 08:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!